Alert archive / Louisiana / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 220, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 23, 2001, 5:12 PM CDT for Morehouse Parish, Louisiana. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 23, 2001, 5:12 PM CDT (22:12 UTC)
- Expired
- Apr 23, 2001, 6:00 PM CDT
- In force
- 48 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Morehouse Parish, LA
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.2 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 701 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 142 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 232214 SVRJAN LAC067-232300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 512 PM CDT MON APR 23 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MOREHOUSE PARISH IN NORTHEAST LOUISIANA * UNTIL 600 PM CDT * AT 512 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES SOUTHEAST OF BASTROP...MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL... AFFECT MER ROUGE BY 520 PM. WINDS UP TO 60 MPH ARE POSSIBLE WITH THIS STORM. HAIL TO THE SIZE OF DIMES IS POSSIBLE WITH THIS STORM. LAT...LON 3275 9197 3262 9181 3288 9153 3303 9167
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 2:20 PM CDT, 2 hours 52 minutes earlier.
Area forecast discussion, Apr 23, 2:20 PM CDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 220 PM CDT MON APR 23 2001 WIDELY SCATTERED SHRA THIS AFTERNOON WITH ADVANCE OF TSRA OUTFLOW BOUNDARY THAT HAS REACHED THE DELTA AND EXTENDS INTO CENTRAL LA. PRIMARY COLD FRONT STARTING TO CATCH UP TO THE OUTFLOW FROM NEAR KLIT TO KSHV. EXPECT THE FRONT TO CROSS THE ENTIRE CWFA OVERNIGHT. CAPPED/MAY-LIKE AIRMASS E OF MS RIVER KEEPING ACTION TO THE WEST IN CHECK SO FAR. ISOLATED/PULSE SEVERE TSTMS ARE STILL POSSIBLE OVER NW HALF OF AREA UNTIL A FEW HOURS AFTER SUNSET AND LOSS OF AFTERNOON HEATING. THE MESO-ETA HAS BEEN HANDLING THESE SHORT TERM PATTERNS QUITE WELL OF LATE BUT APPEARS TO BE A TAD PREMATURE WITH RAINS IN CENTRAL MS THIS EVENING. OTHERWISE WILL LEAN ON MESO-ETA(GOOD AGREEMENT IN MODELS OVERALL ANYWAY) FOR THIS FORECAST INCLUDING A SLIGHTLY SLOWER CLEARING TREND FROM THE NW ON TUESDAY. PRIMARY DYNAMICS MOVING THROUGH WRN GREAT LAKES EARLY TONIGHT WITH 300MB JET CORE OF 120-130KTS ACROSS MI. A DECENT DIFFERENTIAL DIVERGENCE COUPLET FROM 850-300MB MOVES EWD WITH THE SRN END OF TROUGH PUSHING THROUGH LOWER MS VALLEY BETWEEN 03-15Z LATER TONIGHT INTO THE MORNING. A NARROW RIBBON OF NEAR 1.5" PWAT WITH K INDEXES OF 30-35 NEAR KUOX TO KTVR ABOUT SUNSET PUSHES ACROSS CWFA TO NEAR KMEI TO KMCB LINE BY SUNRISE TUESDAY. THIS AFTERNOON LAPS CAPES OF 1800-2500J/KG COULD POKE AS HIGH AS 3300(MESO-ETA) BRIEFLY IN POCKETS BEFORE 00Z. WEAKENING UNIDIRECTIONAL LOW LEVEL WIND FIELDS YIELD LESS THAN 50MM/SS STORM RELATIVE HELICITIES THROUGH EVENING SO WILL LIMIT RISK OF SEVERE TO IMMEDIATE FRONTAL CONVECTION...ONLY REACHING ABOUT A GRENADA TO VICKSBURG TO NATCHEZ LINE BEFORE 9 PM. WILL MENTION GUSTY WINDS WITH STORMS ELSEWHERE EXCEPT SERN MS WHERE STORMS DON'T ARRIVE UNTIL LATE TONIGHT. QUICK DRYING FROM THE NW OVER THE DELTA AS PACIFIC AIRMASS TUESDAY SPREADS SOUTHEASTWARD. WILL CONFINE POPS TO SERN HALF ROUGHLY FOR TUESDAY MORNING. PREFER NGM MOS FOR POPS/TEMPS THIS TIME AROUND. MUCH COOLER AIR TUESDAY NIGHT GIVES WAY TO A NICE WARMUP WEDNESDAY. IN THE EXTENDED...MEDIUM RANGE MODELS OVERWHELMINGLY DRY/COOL THURSDAY THROUGH SATURDAY WITH DAYTIME WARMING TREND. NWLY UPPER FLOW PREVAILS INTO WEEKEND WITH A WEAK UPPER SHEAR AXIS DEVELOPING ON SUNDAY FROM SE TX TO TN VALLEY. WILL USE PARTLY CLOUDY VS DRY FOR SUNDAY&MONDAY IN CASE ANY SHRA SHOULD BECOME POSSIBLE IN THE DESTABILIZING ENVIRONMENT. OVERNIGHT LOWS IN THE 40S THURSDAY MODERATE TO NEAR 60 NEXT MONDAY WHILE HIGHS RECOVER FROM THE MID 70S TO MID 80S. PRELIM NUMBERS: JAN 56/69/44/74/42 83-00 MEI 59/68/42/72/40 65100 .JAN... MS..4.NONE. LA...NONE. AR...NONE.
In the hours before
Special weather statement, Apr 23, 12:12 PM CDT, 5 hours before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072> 074-251200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1212 PM CDT MON APR 23 2001 ...THUNDERSTORMS... SCATTERED THUNDERSTORMS WILL OCCUR SOUTHEAST OF A LINE FROM BROOKSVILLE TO NEWTON TO CRYSTAL SPRINGS TO BUDE TONIGHT. THESE STORMS WILL NOT BE SEVERE. THE STORMS WILL OCCUR ALONG THE LEADING EDGE OF A LARGE AREA OF RAINFALL THAT WILL MOVE TO THE SOUTHEAST ACROSS THE AREA TONIGHT AND EARLY TUESDAY. THE ASSOCIATED COLD FRONT WILL MOVE INTO SOUTHEAST MISSISSIPPI TUESDAY MORNING. ACTIVATION OF STORM SPOTTERS WILL NOT BE REQUIRED TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Special weather statement, Apr 23, 3:20 PM CDT, 1 hour 52 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072> 074-241200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 320 PM CDT MON APR 23 2001 ...THUNDERSTORMS... A FEW THUNDERSTORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS THIS EVENING OVER EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND PORTIONS OF MISSISSIPPI...MAINLY WEST OF LINE FROM NATCHEZ TO VICKSBURG TO GRENADA. NON-SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER THE ENTIRE AREA TONIGHT. A COLD FRONT WILL PASS THROUGH THE LOWER MISSISSIPPI RIVER VALLEY REGION TONIGHT...PROVIDING A FOCUS FOR THUNDERSTORMS. INSTABILITY WILL BE GREATEST DURING THE LATE AFTERNOON AND EARLY EVENING... CREATING A FAVORABLE ENVIRONMENT FOR THE DEVELOPMENT THUNDERSTORMS AND ISOLATED SEVERE STORMS. ACTIVATION OF STORM SPOTTERS MAY BE REQUIRED THROUGH THIS EVENING...ESPECIALLY WEST OF A NATCHEZ TO VICKSBURG TO GRENADA LINE. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Nearby
Severe Thunderstorm Warnings in Louisiana, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.